Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 229, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 10, 2006, 3:34 PM CDT for Lavaca County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2006, 3:34 PM CDT (20:34 UTC)
- Expired
- May 10, 2006, 4:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 121 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 3:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3220 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 102034 SVREWX TXC285-102115- /O.NEW.KEWX.SV.W.0229.060510T2034Z-060510T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 334 PM CDT WED MAY 10 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS REISSUED THE * SEVERE THUNDERSTORM WARNING FOR... LAVACA COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 415 PM CDT * AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR EZZELL...OR ABOUT 9 MILES SOUTH OF HALLETTSVILLE...AND MOVING SOUTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE SPEAKS THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2945 9688 2930 9706 2901 9694 2917 9661 $$
1 follow-up statement
000 WWUS54 KEWX 102051 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 350 PM CDT WED MAY 10 2006 TXC285-102115- /O.CON.KEWX.SV.W.0229.000000T0000Z-060510T2115Z/ LAVACA TX- 350 PM CDT WED MAY 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR LAVACA COUNTY... AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR EZZELL...OR ABOUT 13 MILES SOUTH OF HALLETTSVILLE...MOVING SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE SPEAKS HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN EZZELL WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2945 9688 2930 9706 2901 9694 2917 9661 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 12:49 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 10, 12:49 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1249 PM CDT WED MAY 10 2006 .AVIATION... SCT CLDS 4-5K WL OCNL BCMG BKN OVR KDRT BTWN 06Z-12Z. NWLY WNDS 10-15 WITH GUSTS WL SUBSIDE OVR NIGHT TO LESS THAN 10 KTS. AFT SR, NLY WNDS WL CONT AT 5 TO 15 KTS. && .PREV DISCUSSION... (ISSUED 1205 PM CDT WED MAY 10 2006) DISCUSSION... INCLUDED RED FLAG WARNING FOR VAL VERDE...KINNEY...UVLADE... MEDINA...MAVERICK...ZAVALA...FRIO AND DIMMIT COUNTIES THRU 6 PM. CONTINUED CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE SOUTHEAST PART OF SOUTH CENTRAL TEXAS FOR THIS AFTERNOON PER EARLIER FORECASTS. INSTABILITY LINGERS AND WITH HEATING THIS WOULD BE THE BEST AREA FOR NEW LIFT TO MAKE SHOWERS OR THUNDERSTORMS. WEST OF A LINE FROM NEAR CAMPBELLTON TO SEGUIN TO TAYLOR...WEST TO NORTHWEST WINDS HAVE EVOLVED AHEAD OF COLD FRONT THAT IS FORECAST TO QUICKLY MOVE SOUTHEAST THIS AFTERNOON. AS A RESULT WILL SHOW DRY FORECAST FOR THIS AFTERNOON IN THESE AREAS. COLD FRONT EXPECTED TO CAUSE TEMPS TO FALL FROM UNSEASONABLY WARM AFTN HIGHS TODAY. WILL CONTINUE WITH TREND FOR THURSDAY THROUGH NEXT TUESDAY. FORECASTS TRY TO SHOW ANOTHER CHANCE OF SHOWERS NEXT WEEK...YESTERDAYS SOLUTIONS SHOWED MONDAY...TODAYS SHOW DRIER WEATHER MONDAY...WITH CHANCE OF POSSIBLE SHOWERS NEXT WEDNESDAY NIGHT AND THURSDAY OF NEXT WEEK. PREV DISCUSSION... (ISSUED 705 AM CDT WED MAY 10 2006) AVIATION... LOW CLOUDS HAVE DEVELOPED OVERNIGHT AND WILL CONTINUE INTO THE LATE MORNING/EARLY AFTERNOON. PATCHY FOG IS ALSO A FACTOR ACROSS SOME LOCATIONS. MINIMUM CIG/VIS CONDITIONS ARE IN THE IFR CATEGORY. THESE WILL LIFT BY 18-19Z. THE COLD FRONT IS EXPECTED DURING THE MIDDLE OF THE DAY. AFTERNOON SKIES SHOULD BECOME VFR AND REMAIN FOR THE TAF PERIOD. PREV DISCUSSION... (ISSUED 400 AM CDT WED MAY 10 2006) DISCUSSION... THE COLD FRONT IS CURRENTLY ORIENTED FROM GAINESVILLE SW TO NEAR MIDLAND AND IS FORECAST TO PUSH INTO OUR NORTHERN-MOST COUNTIES SHORTLY AFTER NOON...THEN THROUGH OUR SOUTHERN-MOST COUNTIES BEFORE SUNSET. ANOTHER HOT DAY ON TAP...WITH PREFRONTAL WARMING SENDING TEMPS SOARING INTO THE 90S...TO OVER 100 ALONG THE RIO GRANDE VALLEY SOUTH OF DEL RIO. THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF INTERSTATE 10 EAST OF BEXAR COUNTY THIS AFTERNOON IN ADVANCE OF THE FRONT. LARGE SURFACE-BASED CAPE VALUES CLOSE TO 5000 J/KG ARE FORECAST THIS AFTERNOON ACROSS OUR SE COUNTIES... WHERE STORMS WILL LIKELY BECOME SEVERE. PRECIP WILL TEMPORARILY EXIT THE FORECAST LATE WEDNESDAY NIGHT AS A DRY NW FLOW PREVAILS AND HIGH PRESSURE MOVES INTO THE AREA IN THE LOWER LEVELS OF THE ATMOSPHERE. NEAR NORMAL TEMPS ARE FORECAST THURSDAY...WITH A RETURN TO ABOVE NORMAL TEMPS BY FRIDAY AS THE SURFACE HIGH SLIDES OFF TO THE ESE. GULF MOISTURE IS FORECAST TO RETURN FRIDAY NIGHT...BUT WILL BE LIMITED INITIALLY THANKS TO SUBSIDENCE OVER THE GULF. CHANCES FOR THUNDERSTORMS WILL MAKE A RETURN TO THE FORECAST SATURDAY NIGHT INTO SUNDAY WITH A FRONT FORECAST TO PUSH DOWN INTO OUR AREA. GENERALLY A LOW-CONFIDENCE FORECAST BEYOND SUNDAY WITH DIVERGENT MEDIUM RANGE MODEL SOLUTIONS AND POOR RUN- TO-RUN CONSISTENCY FROM THE GFS. && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING COUNTIES: DIMMIT... FRIO... KINNEY... MAVERICK... MEDINA... UVALDE... VAL VERDE... AND ZAVALA. && 08/06
Hazardous weather outlook, May 10, 12:13 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1213 PM CDT WED MAY 10 2006 TXZ171>173-184>194-205>209-220>225-111715- LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE- CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 1213 PM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM LAGRANGE TO YORKTOWN. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ183-202>204-217>219-228-111715- VAL VERDE-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- 1213 PM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW HUMIDITIES AND GUSTY WINDS WILL CREATE A FIRE WEATHER DANGER THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:14 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 61 min |
| May 9, 7:22 PM CDT | Flash Flood Warning | EWX | Gillespie | 113 min |
| May 9, 7:31 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 44 min |
| May 9, 8:13 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 47 min |
| May 9, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 28 min |
| May 9, 8:26 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 34 min |
| May 9, 8:39 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 66 min |
| May 9, 9:02 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 43 min |
| May 9, 9:03 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 22 min |
| May 9, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 18 min |
| May 10, 11:57 AM CDT | Red Flag Warning | EWX | Dimmit, Frio, Kinney, Maverick, Medina, Uvalde and 2 more | 6 hr |
| May 10, 3:02 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 43 min |
| May 10, 3:18 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 42 min |
| May 10, 3:54 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 36 min |
| May 10, 4:15 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 15 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.